Under Eye Circles Causing Actress to Seek Help

Actress Atheanna's under-eye circles have become so bad over the past three years that she's seeking help from The Doctors. Could this be caused by a larger health issue?

Atheanna's under-eye circles have caused people to ask her if she's sick, if she's eating enough and even if she's being abused. The dark pigment under her eyes that seems to only be getting worse and has been getting in the way of her job too. The bright harsh lights on set and high definition cameras can be very unforgiving. 

Watch: Under-Eye Circles

It's gotten to the point where Atheanna never takes off her makeup, not even at the gym or while she sleeps. 

Could Atheanna's circles be caused by a hereditary condition? Or is there something more serious causing the dramatic change in pigmentation under her eyes? 

The Doctors sent Atheanna to dermatologist Dr. Sonia Batra for a consultation. After hearing her symptoms, Dr. Batra decides to run tests to rule out any autoimmune diseases, which can produce dark under eye pigmentation as a side effect. Though Dr. Batra is hopeful that Atheanna is just experiencing an atypical melasma, which could be caused by a prescription drug reaction

Watch: New Procedure to Erase Dark Circles

Atheanna's blood tests ruled out any autoimmune diseases, however her biopsy showed a photoallergic dermatitis reaction to a prescription drug that Atheanna was taking. The drug was having a UV reaction with sun exposure causing the inflammation, redness, and dark pigmentation. 

Dr. Batra recommends that she stop taking the medication once she consults with her doctor. She also recommends that Atheanna use a broad spectrum UV SPF that blocks out both UVA and UVB rays. Dr. Batra is also going to prescribe an anti-inflammatory cream to help calm down the reaction. 

Watch: What Causes Dark Under-Eye Circles

Hopefully Atheanna's symptoms will clear up as she gets off the medication. And she can get back under the bright lights and cameras. 

Please help keep the community civil. The Doctors moderates this forum and all comments must follow TheDoctorsTV.com Community Guidelines and New Terms of Use . The Doctors reserves the right to use the comments you submit in whole or in part, and to use the commenter’s name and location, in any medium. Note that DISQUS operates this forum and you must log-in or register with DISQUS to participate.